# SDR CA040227002

- Difficulty date: February 26, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 38,073 hours
- Engine: Garrtt TPE33110UA
- System (JASC): 2140 · Heating System
- Part: Heat Exchanger
- Part number: 1898221
- Part serial: C8404
- Condition: Contaminated
- Location: Air Con Sys
- Stage of operation: CR
- How discovered: O
- Nature of condition: W, B
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT LEVELED OFF IN CRUISE, FLT CREW NOTICED A FOUL ODOUR. FUMES BECAME QUITE STRONG & FLT CREW CALLED MX & RETURNED TO BASE. ENROUTE, SEVERAL PAX WERE SUPPLIED O2 DUE TO ODOUR. UPON INSP OF ACFT & MX RECORDS FROM PREVIOUS NIGHT, AIR TO AIR HEAT EXCHANGER ASSY FOR RT WING AIR CON SYS FOUND REPLACED. UPON REMOVAL OF EXCHANGER, ODOUR FOUND TO BE COMING FROM HEAT EXCHANGER ITSELF. ODOUR ASSOCIATED WITH CHEMICALS USED IN REPAIR PROCESS OF EXCHANGER. REPAIR FACILITY CONTACTED ABOUT CHEMICALS & PROCEDURES USED FOR REPAIR OF HEAT EXCHANGERS & NORMAL PROCESS TO FLUSH EXCHANGER. IT APPEARS AS THOUGH ISOPROPYL FLUSH & OVEN DRYING PROCESS WERE MISSED ON ALL 4 HEAT EXCHANGERS.
